Alert archive / North Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 206, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 8, 2001, 8:30 PM CDT for LaMoure County, Stutsman County, North Dakota. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 8, 2001, 8:30 PM CDT (01:30 UTC)
- Expired
- Aug 8, 2001, 9:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties LaMoure County, ND, Stutsman County, ND
The radar
The Aberdeen radar (KABR), 128 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 8, 6:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3840 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1294 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- -0.3
- Supercell composite
- -3.7
The text
As transmitted, in the capitals the NWS used until 2016.
488 WUUS53 KBIS 090130 SVRBIS NDC045-093-090230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 830 PM CDT WED AUG 8 2001 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA EXTREME SOUTHEASTERN STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 930 PM CDT * AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER YPSILANTI...OR ABOUT 12 MILES SOUTHEAST OF JAMESTOWN...MOVING EAST SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ADRIAN AT 835 PM CDT DICKEY AT 845 PM CDT MARION AT 850 PM CDT BERLIN AT 855 PM CDT GRAND RAPIDS AT 900 PM CDT LA MOURE AT 910 PM CDT * OTHER LOCATIONS IN THE WARNING INCLUDE MONTPELIER AND SYDNEY A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR SOUTHEASTERN NORTH DAKOTA. LAT...LON 4683 9852 4675 9884 4630 9845 4633 9806 RSL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:15 PM CDT, 5 hours 15 minutes earlier.
Area forecast discussion, Aug 8, 3:15 PM CDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 315 PM CDT WED AUG 8 2001 TWO MAIN SFC BOUNDARIES TO WATCH TODAY. THE FIRST IS A TROUGH EXTENDING FROM A LOW IN SWRN ONTARIO TO A LOW AT THE CNTRL ND/SD BORDER. SHOWERS AND TSTMS HAVE LINGERED ALL DAY ALONG THIS BORDER IN ND...BUT MID LEVEL H7 CAP OF 14-15C HAS KEPT THE STORMS FROM GROWING TO SEVERE LIMITS. AS STORMS MOVE INTO MN...THEY ENTER AN ENVIRONMENT WITH A WEAKER CAP. THE MAIN FOCUS FOR TONIGHT IS THE TRUE COLD FRONT THAT JUST MOVED THROUGH MOT AND IS APPROACHING DIK ATTM. EXPECT ATMOS TO DESTABILIZE RAPIDLY WI BREAKDOWN OF CAP. STRONG TO SEVERE TSTMS HAVE BEEN MOVING EWD IN SRN CANADA JUST N OF INTERNATIONAL BORDER...AND H850 OMEGA INDICATES GOOD LIFT BEHIND ADVANCING FRONT. H7 W-E FLOW THIS AFTN BECOMES NWLY THIS EVE/TONIGHT AND EXPECT LINE OF STORMS TO MOVE SWD INTO ND. ALSO...STRONG VORT ENERGY PROGGED TO SWEEP SEWD ACROSS THE STA TONIGHT TO KEEP SHOWERS OR TSTMS GOING IN THE NW UNTIL LATE EVE. LIS WELL BELOW ZERO AND CAPES ABOVE 1000...WL MENTION SEVERE IN ALL ZONES THIS EVE. CANADIAN HIGH PUSHES INTO STA TONIGHT AND INFLUENCES STA NEXT FEW DAYS. EXPECT HIGHS ONLY IN THE 70S THU AND LOWS THU NIGHT IN THE 40S. LOOKED AT FCST SOUNDINGS...AND THINK THERE WILL BE SOME AFTN CU DEVELOPMENT ON WED SO KEPT SKY CONDITIONS PARTLY SUNNY ON WED. IN THE EXTENDED...H500 NWLY FLOW TO KEEP DRY CONDITIONS AND A FEW CANADIAN SFC HIGHS KEEP MOVING SEWD ALONG THE PIKE. .BIS...NONE. VINING
In the hours before
Local storm report, Aug 8, 6:21 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
621 PM CDT WED AUG 08 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM 6 N ANAMOOSE ND .75 INCH HAIL
08/08/01 MCHENRY REPORTED BY PUBLIC.
0530 PM 6 N ANAMOOSE ND 60 MPH TSTM GUST
08/08/01 MCHENRY REPORTED BY PUBLIC.
0555 PM 8 SE ORRIN ND 1.5 INCH HAIL
08/08/01 PIERCE REPORTED BY STORM
SPOTTER.Local storm report, Aug 8, 6:54 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
654 PM CDT WED AUG 08 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM 9 NE DRAKE ND .75 INCH HAIL
08/08/01 MCHENRY REPORTED BY STORM
SPOTTER.Local storm report, Aug 8, 8:01 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
801 PM CDT WED AUG 08 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0755 PM PINGREE ND .75 INCH HAIL
08/08/01 STUTSMAN REPORTED BY STORM
SPOTTER.Local storm report, Aug 8, 8:18 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
818 PM CDT WED AUG 08 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 PM 2 N JAMESTOWN ND .88 INCH HAIL
08/08/01 STUTSMAN REPORTED BY PUBLIC.Special weather statement, Aug 8, 8:20 PM CDT, 10 minutes before
NDZ005-013-023-090215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 820 PM CDT WED AUG 8 2001 ...TORNADO WATCH CANCELLED FOR PORTION OF NORTH CENTRAL NORTH DAKOTA... THE LINE OF SEVERE THUNDERSTORMS HAS MOVED TO EASTERN AND FAR SOUTH CENTRAL NORTH DAKOTA. THEREFORE THE TORNADO WATCH HAS BEEN CANCELLED FOR ROLETTE...PIERCE...AND WELLS COUNTY. ROLLA...RUGBY...HARVEY...AND FESSENDEN...ARE NO LONGER IN THE TORNADO WATCH. JV
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:23 PM CDT | Severe Thunderstorm Warning | BIS | Foster, Stutsman | 67 min |
| Aug 8, 10:02 PM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 58 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.